Florida, 2005Wildfire in Florida, April 22, 2005
April 22, 2005 · NWS MFL · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 22, 1:09 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 22, 1:09 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT FRI APR 22 2005
CORRECTED PRELIM POPS
.DISCUSSION...WEAKENING SFC RIDGE CONTINUES TO EXTEND ACROSS THE
WESTERN ATLANTIC AND NORTH FLORIDA WHILE AN UPPER LEVEL LOW IS
EVIDENT IN THE WATER VAPOR IMAGERY NEAR 30N/72W. LOW LEVEL WINDS
HAVE BECOME LIGHT THIS AFTERNOON...THOUGH STILL WITH A SLIGHT
EASTERLY COMPONENT. THIS IS CAUSING A RATHER PRONOUNCED SEABREEZE
TO DEVELOP THIS AFTERNOON. COLLISION OF BOUNDARIES WELL INLAND
LATE THIS AFTERNOON SHOULD RESULT IN ONLY ISOLATED THUNDERSTORM
DEVELOPMENT GIVEN RATHER MODEST DEWPOINTS NEAR 60 DEGREES. THIS
PATTERN WILL BREAK DOWN TOMORROW AS COLD FRONT ASSOCIATED WITH
INTENSE THUNDERSTORM ACTIVITY OVER THE DEEP SOUTH RACES ACROSS
THE FLORIDA PENINSULA. MODELS POINT TO RATHER ANEMIC COLD FRONT
CROSSING SOUTH FLORIDA SOME TIME AFTER MIDNIGHT SATURDAY
NIGHT/SUNDAY MORNING...THOUGH A RUMBLE OR TWO OF THUNDER IN A FEW
LOCATIONS IS NOT OUT OF THE QUESTION.
HIGH PRESSURE BUILDS INTO SOUTH FLORIDA ON SUNDAY AND SKIES WILL
RAPIDLY GO CLEAR BY AFTERNOON. HIGH PRESSURE IS FORECAST TO BE
DIRECTLY OVER THE SUNSHINE STATE ON MONDAY YIELDING CONTINUED
MOSTLY CLEAR SKIES AND LOW DEWPOINTS.
GLOBAL MODELS POINT AT LOW LEVEL TEMPERATURE AND MOISTURE
ADVECTION FROM THE CARIBBEAN PICKING UP IN EARNEST TUESDAY AND
ESPECIALLY TUESDAY NIGHT. THIS SHOULD BRING INCREASING LOW/MID
CLOUDINESS...BUT ONCE AGAIN NOT MUCH IN THE WAY OF PRECIP. THE
NEXT FRONTAL PASSAGE SHOULD CLEAR SOUTH FLORIDA EARLY
THURSDAY...FOLLOWED BY A NEAR REPEAT OF SUNDAYS CONDITIONS (SEE
PREVIOUS PARAGRAPH).
&&
.MARINE...NO PROBLEMS FOR THE LOCAL BOATERS UNTIL EARLY SUNDAY.
WINDS BEHIND THE FRONT WILL PICK UP OUT OF THE NORTHWEST AT THAT
TIME...BUT AT THIS POINT DONT APPEAR TO COME CLOSE TO ADVISORY
CRITERIA...THOUGH SEAS WILL BE SLIGHTLY HIGHER IN THE ATLANTIC
WHERE WINDS OPPOSE THE NORTHWARD DIRECTED GULF STREAM CURRENT.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES WILL BE SUPPRESSED ON SUNDAY
AND MAY COME CLOSE TO 35 PERCENT...BUT IT DOESNT APPEAR TO BE BY
MUCH AT THIS POINT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 83 60 77 / 0 20 20 0
FORT LAUDERDALE 65 84 64 79 / 0 20 20 0
MIAMI 65 84 65 80 / 0 20 20 0
NAPLES 62 81 60 74 / 0 20 20 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
HANDEL
Hazardous weather outlook, Apr 22, 4:55 AM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
555 AM EDT FRI APR 22 2005
FLZ068-069-072>075-222200-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-MAINLAND MONROE FL-
PALM BEACH EASTERN FL-WESTERN COLLIER FL-WESTERN DADE FL-
555 AM EDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY, BRINGING
A SLIGHT CHANCE OF THUNDERSTORMS TO SOUTH FLORIDA. THE MAIN IMPACTS
WILL BE OCCASIONAL LIGHTNING, A FEW GUSTY WINDS TO 30 MPH, AND
LOCALLY HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ063-066-067-070-071-222200-
EASTERN COLLIER FL-GLADES FL-HENDRY FL-PALM BEACH WESTERN FL-
WESTERN BROWARD FL-
555 AM EDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MAIN
IMPACTS WILL BE OCCASIONAL LIGHTNING, GUSTY WINDS TO 30 MPH, AND
LOCALLY HEAVY DOWNPOURS.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY, BRINGING
A SLIGHT CHANCE OF THUNDERSTORMS TO SOUTH FLORIDA. THE MAIN IMPACTS
WILL BE OCCASIONAL LIGHTNING, A FEW GUSTY WINDS TO 30 MPH, AND
LOCALLY HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
EC
In the hours before
Special weather statement, Apr 22, 2:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT FRI APR 22 2005
FLZ074-222100-
DADE METROPOLITAN FL-
340 PM EDT FRI APR 22 2005
...WILD BRUSH FIRE CLOSING TAMIAMI TRAIL...
A BRUSH FIRE BURNING NEAR TAMIAMI TRAIL AND 160TH AVENUE HAS BEEN
BLOWING SMOKE TO THE SOUTH AND OVER TAMIAMI TRAIL ROAD. IN RESPONSE
TO HEAVY SMOKE BLOWING OVER TAMIAMI TRAIL...POLICE HAVE CLOSED THE
TAMIAMI TRAIL BETWEEN KROME AVENUE AND 157TH AVE.
THE SMOKE MAY ALSO BLOW INTO THE KENDALE LAKES AREA THIS AFTERNOON
AND COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. IF YOU HAVE
RESPIRATORY PROBLEMS SHOULD REMAIN INSIDE IN THE AREA OF SMOKE UNTIL
THE CONDITIONS IMPROVE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Wildfire, Inland Dade
- When
- April 22, 3:30 PM EST to 7:30 PM EST
- Where
- Inland Dade forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A wildfire near SW 177th Avenue and U.S. 41 caused the closure of the road.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Winds in Tennessee, April 22, 2005$960,000 · 60 kt wind · 5 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434012.